Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 457, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 29, 2008, 6:32 PM CDT for Iron County, Madison County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2008, 6:32 PM CDT (23:32 UTC)
- Expired
- Sep 29, 2008, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 292332 SVRLSX MOC093-123-300015- /O.NEW.KLSX.SV.W.0457.080929T2332Z-080930T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 632 PM CDT MON SEP 29 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IRON COUNTY IN SOUTHEAST MISSOURI WESTERN MADISON COUNTY IN SOUTHEAST MISSOURI * UNTIL 715 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARCADIA...OR NEAR IRONTON...AND WAS MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN MADISON COUNTY RURAL CENTRAL MADISON COUNTY MARK TWAIN NATIONAL FOREST INSIDE IRON AND WESTERN MADISON COUNTIES SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3753 9027 3735 9040 3754 9070 3762 9065 TIME...MOT...LOC 2332Z 297DEG 21KT 3755 9059 $$ TES
2 follow-up statements
000
WWUS53 KLSX 300002
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT MON SEP 29 2008
MOC093-300012-
/O.CAN.KLSX.SV.W.0457.000000T0000Z-080930T0015Z/
IRON MO-
702 PM CDT MON SEP 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR IRON COUNTY IS CANCELLED...
LAT...LON 3753 9055 3759 9054 3758 9046 3755 9037
3755 9035 3755 9034 3753 9027 3752 9028
3741 9036
TIME...MOT...LOC 0002Z 276DEG 16KT 3754 9046
$$
MOC123-300015-
/O.CON.KLSX.SV.W.0457.000000T0000Z-080930T0015Z/
MADISON MO-
702 PM CDT MON SEP 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL MADISON COUNTY...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
OVER WESTERN MADISON COUNTY...OR 9 MILES SOUTHEAST OF IRONTON...AND
WAS MOVING EAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....PARTS
OF THE MARK TWAIN NATIONAL FOREST IN CENTRAL MADISON COUNTY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3753 9055 3759 9054 3758 9046 3755 9037
3755 9035 3755 9034 3753 9027 3752 9028
3741 9036
TIME...MOT...LOC 0002Z 276DEG 16KT 3754 9046
$$
TES000
WWUS53 KLSX 300015
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT MON SEP 29 2008
MOC123-300025-
/O.EXP.KLSX.SV.W.0457.000000T0000Z-080930T0015Z/
MADISON MO-
715 PM CDT MON SEP 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY EXPIRES
AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3753 9055 3759 9054 3758 9046 3755 9037
3755 9035 3755 9034 3753 9027 3752 9028
3741 9036
TIME...MOT...LOC 0015Z 276DEG 16KT 3753 9039
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 6:12 PM CDT, 20 minutes earlier.
Area forecast discussion, Sep 29, 6:12 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 612 PM CDT MON SEP 29 2008 .DISCUSSION... /302 PM CDT MON SEP 29 2008/ THE LATEST WATER VAPOR IMAGERY IS SHOWING THE LARGE SCALE PATTERN CHANGE IS WELL UNDERWAY WITH A RATHER POTENT SHORT WV AND ASSOCD JET STREAK DIGGING INTO THE MID MS VLY ATTM. THE ATTENDANT COLD FRONT STRECHED FROM NORTH CENTRAL IL INTO SW MO WITH A SFC WAVE IN NE MO TEMPORARILY DELAYING THE SEWD PUSH ACROSS OUR CWA. MODERATELY STEEP LAPSE RATES AND SOME HEATING HAVE RESULTED IN DECENT INSTABILITY AHEAD OF THE FRONT...AND THE COVERAGE OF PCPN HAS INCREASED IN THE LAST 30 MINUTES. STILL EXPECTING SCT SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT THIS EVENING AS IT CONTINUES TO PUSH SOUTHEASTWARD. THE FRONT SHOULD LONG CLEAR THE CWA BY MIDNIGHT WITH NWLY WINDS USHERING MUCH COOLER AND DRIER AIR INTO THE REGION. FROM TUES THRU EARLY FRIDAY THE LONG WAVE TROF WILL BE ANCHORED ACROSS THE ERN U.S. WITH SEASONABLY COOL EARLY FALL AIR ENTRENCHED THROUGHOUT THE AREA. THROUGHOUT THIS PERIOD THERE WILL BE BOUGHTS OF DIURNAL STRATOCU...WITH THE GREATEST COVERAGE ON WEDNESDAY WHEN A TROF/SECONDARY COLD SURGE WILL ROTATE SEWD THRU THE MIS MS VLY. IN GENERAL I HAVE TRENDED THE FORECAST CLOSE TO THE COOLER MET GUIDANCE WHICH HAS SHOWN A BETTER TRACK RECORD LATELY AND IS NOT FAR FROM THE CURRENT GRIDS. THE UPPER TROF SHOULD LOSE ITS GRIP BEGINNING LATE FRIDAY INTO NEXT WEEKEND WITH HEIGHTS RISING ALOFT AND A MODERATION IN TEMPERATURES TO VALUES AOA NORMAL. GLASS && .AVIATION... /610 PM CDT MON SEP 29 2008/ FOR THE 00Z TAFS...MAIN CONCERN FOR THIS TAF PERIOD IS WHEN TO CLEAR CLOUDS OUT. KUIN MAY SEE A FEW CU THRU 01Z...THEN CLEAR OUT COMPLETELY...WHILE KCOU SHOULD CLEAR OUT AROUND 02Z AND KSTL/KSUS AROUND 03Z. OTHERWISE...WINDS REMAIN FROM THE NW TO N WITH SOME DIURNAL CU BY 15Z TUESDAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 29, 3:45 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT MON SEP 29 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 345 PM CDT MON SEP 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING. A FEW OF THE STORMS MAY BE STRONG...CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG THE PORTIONS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG THE PORTIONS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Local storm report, Sep 29, 5:05 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT MON SEP 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 6 ESE STANTON 38.24N 91.01W
09/29/2008 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
FELL OVER A DURATION OF THREE MINUTES.
&&
EVENT NUMBER LSX0801076
SIPPRELLLocal storm report, Sep 29, 5:34 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
534 PM CDT MON SEP 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL RICHWOODS 38.17N 90.83W
09/29/2008 E0.75 INCH WASHINGTON MO PUBLIC
ALONG HIGHWAY 47 AT RICHWOODS.
&&
EVENT NUMBER LSX0801077
SIPPRELLLocal storm report, Sep 29, 5:45 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT MON SEP 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 5 NE OLD MINES 38.07N 90.70W
09/29/2008 E0.75 INCH WASHINGTON MO PARK/FOREST SERV
REPORT FROM WASHINGTON STATE PARK.
&&
EVENT NUMBER LSX0801078
SIPPRELLLocal storm report, Sep 29, 6:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT MON SEP 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 NNE BONNE TERRE 37.98N 90.52W
09/29/2008 E0.88 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0801079
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 6:28 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 47 min |
| Sep 29, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 43 min |
| Sep 29, 5:48 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.